MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximately 82cm of the lumbar catheter was returned.The returned catheter was patent.However it did not meet the requirements for leak testing.A distal flow hole was observed to be torn at the distal end.It is unknown how or when this damage occurred.The catheter met all of the requirements for the tensile strength and ultimate elongation tests.The instructions for use that accompany the device cautions that low tear strength is a characteristic of most unreinforced silicone elastomer materials, and that care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks, or tears.It also cautions that to avoid possible transection of the catheter during catheter placement, the catheter should never be withdrawn through the tuohy needle.If the catheter needs to be withdrawn, the tuohy needle, guidewire, and the catheter must be removed simultaneously.There was proteinaceous debris noted on the exterior of the catheter.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of the manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the lumbar catheter was ruptured during the procedure.It was unknown if a new device was used to complete the procedure.There was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LP SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6139704
Report Number2021898-2016-00449
Device Sequence Number19114839
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number44420
Device Lot NumberE10309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by Manufacturer11/01/2016
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1